Thunderstorm Wind, Tuscarawas
- When
- October 3, 4:46 PM EST
- Where
- Tuscarawas County, New Philadelphia
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -81.450
Thunderstorm winds downed several power lines and large trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Oct 3, 2:20 PM EST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT THU OCT 3 2002 FRONTAL BOUNDARY CURRENTLY STRUNG OUT FROM W-E ACRS AREA...WITH SHRA/TSRA POPPING UP TO SOUTH OF BOUNDARY. WITH THIS FRONT SLOWLY STARTING TO MOVE BACK NORTH ACRS AREA...WL KEEP LO-CHC POPS IN FOR OVERNIGHT PD. THINGS START TO GET INTERESTING ON FRIDAY AS REMNANTS OF LILY/COLD FRONT OVR NRN PLAINS START TO WORK TOWARDS AREA. ETA SEEMS TO BE HAVING TROUBLE WITH THIS SYSTEM...WITH H85 TEMPS SIGNIFICANTLY HIGHER THAN AVN/NGM. ETA HAS H85 TEMP OF +20C OVR PIT AT 21Z ON FRI...WITH ETA MOS HIGH OF 93. WL NOT GO THAT HIGH...BUT WL NUDGE UP NGM/AVN NUMBERS A NOTCH. BY DOING THIS...WL BE NEAR RECORD HIGHS IN UPPER 80S FOR SOUTHERN TIER COUNTIES BUT WITH CWA IN WARM SECTOR AND SOME SUNSHINE CANNOT RULE IT OUT. WL BRING IN CHC POPS FOR PM HOURS ACRS AREA...WITH LIKELY POPS FOR FRIDAY NIGHT AS FRONT APCHS. MAIN PROBLEM FOR THIS EVENT WONT BE AMT OF PRECIP...BUT POSSIBLY WINDS. AT H5...PRVS MODEL RUNS HAVE BEEN TRYING TO PHASE IMPULSE COMING OUT OF SW US WITH REMNANTS OF LILY. 12Z AVN A BIT DIFFERENT THOUGH...AND KEEPS THE TWO SYSTEMS SEPARATE. AS A RESULT...SYSTEM OVR CNTRL US DOESNT DEEPEN AS DRAMATICALLY AS 06Z AVN INDICATED...BUT STILL DEVELOPS A FAIRLY LARGE AREA OF 50+ KT WINDS AT H85 ACRS CWA BY FRI EVENING. FOR NOW WL PUT WINDY WORDING IN FOR HIER TERRAIN COUNTIES...BUT LATER SHIFTS WL NEED TO MONITOR FOR PSBL WIND ADVISORY. REST OF FCST FAIRLY BENIGN. WL PUT CHC SHRA IN FOR SUNDAY NIGHT AS ANOTHER FRONT PASSES THRU AREA...THEN AREA SETTLES IN FOR COOLEST WEATHER OF YOUNG AUTUMN SEASON. 12Z AVN PUSHES -1C H85 TEMPS INTO AREA BY MONDAY EVE. WITH SFC RIDGE SETTLING OVR AREA THAT NIGHT...SHD BE SEVERAL AREAS INTO 30S BY TUES MORNING. FOR WED...ANOTHER WEAK IMPULSE CROSSES AREA BUT FEEL ANY PRECIP WL REMAIN NORTH. FOR NOW WL KEEP REMAINDER OF EXTNDD DRY. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EDT THU OCT 3 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EASTERN OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... HEAVY DOWNPOURS ARE POSSIBLE FRIDAY NIGHT AS THE REMNANTS OF HURRICANE LILI MOVE THROUGH THE OHIO VALLEY. GUSTY THUNDERSTORMS ARE ALSO POSSIBLE.
The Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several power lines and large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318609.